Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 87, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 31, 2010, 9:19 PM CDT for 4 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2010, 9:19 PM CDT (02:19 UTC)
- Expired
- May 31, 2010, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 6:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:27 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 31, 6:27 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 627 PM CDT MON MAY 31 2010 .UPDATE... QUICK UPDATE FOR UNGOING THUNDER. HAVE RECONFIGURED POP AND WEATHER GRID TO ACCOUNT FOR FURTHER EWD MOVEMENT OF STORMS THAN PREVIOUSLY ANTICIPATED. HAVE ALSO INSERTED SEVERE MENTION INTO THE WX GRID TO MATCH WITH NEW SEVERE WATCH BOX JUST ISSUED. && .AVIATION... ONGOING TSRA LIKELY TO MISS BOTH TAF SITES BUT WILL COME CLOSE ENOUGH TO JUSTIFY A CB REMARK THROUGH ABOUT 04Z. TSRA MAY AGAIN FIRE ALONG THE TROUGH OR DRYLINE WRN SOUTH PLAINS TUESDAY AFTN POSSIBLY REACHING KLBB BEFORE THE END OF THE PERIOD. OTHERWISE VFR CONDITIONS EXPECTED. && .PREV DISCUSSION... /ISSUED 343 PM CDT MON MAY 31 2010/ SHORT TERM... CU FIELD IS STARTING TO DEVELOP ONCE AGAIN ACROSS MAINLY THE WESTERN SOUTH PLAINS. NAM MODEL FIELDS FROM THE LAST COUPLE OF RUNS AS WELL AS THE 12Z GFS INDICATE THE POSSIBILITY OF SOME THUNDERSTORM DEVELOPMENT ACROSS THE NORTHWESTERN SOUTH PLAINS INTO THE SOUTHWESTERN TEXAS PANHANDLE. HOWEVER THE HIGH-RES RAPID REFRESH RUC RUNS ARE NOT AS OPTIMISTIC WITH CONVECTION AND KEEP A FEW STORMS OVER THE TEXAS PANHANDLE BY LATE THIS AFTERNOON. ONE THING THAT DOES MATCH UP BETWEEN ALL THE MODEL RUNS IS THAT CONVECTION SHOULD DISSIPATE BY MIDNIGHT ACROSS THE AREA LEAVING A RELATIVELY QUIET TUESDAY MORNING. OPTED TO KEEP HIGHEST POPS ACROSS THE WESTERN ZONES AS ALL MODEL SOUNDINGS INDICATE INCREASING CAP STRENGTH HEADING EAST AWAY FROM THIS AREA. ALSO KEPT MILD TEMPERATURES OVERNIGHT AS LOW LEVEL MOISTURE REMAINS IN PLACE. TOMORROW SHOULD SEE TEMPERATURES WARM A FEW DEGREES MORE. LATEST NAM RUN IS BREAKING OUT PRECIP ALONG THE SURFACE TROF/DRYLINE AXIS AND SPREAD IT ACROSS THE ENTIRE FORECAST AREA THROUGH THE LATE AFTERNOON. HOWEVER...GFS HAS THIS FEATURE OFF BY ABOUT 18 HOURS AND DEVELOPS THE LINE ACROSS THE EDGE OF THE CAPROCK INTO THE ROLLING PLAINS OVERNIGHT INTO WEDNESDAY MORNING. HELD OFF CHANGING POPS FOR NOW UNTIL WE SEE HOW AND IF THIS FEATURE DOES INDEED DEVELOP. JORDAN LONG TERM... PRIMARY FOCUS FOR THE EXTENDED FORECAST WILL BE THE POSSIBLE HOT TEMPERATURES TOWARDS THE END OF THE WEEK/WEEKEND...THANKS TO A BROAD LOW AMPLITUDE RIDGE ALOFT. NEAR ZONAL FLOW ALOFT WILL CONTINUE ON WEDNESDAY...AS FORECAST SOLUTIONS HINT AT AN EMBEDDED IMPULSE/WEAK SHORTWAVE MOVING ACROSS THE CWA. MODEL GUIDANCE EXHIBITED THE SAID DISTURBANCE TO POSSIBLY INDUCE CONVECTION OVER NIGHT TUESDAY THROUGH EARLY WEDNESDAY MORNING. A DRYLINE DEVELOPS WEDNESDAY AFTERNOON...WITH INDICATIONS OF AN EASTWARD PUSH TO POSSIBLY THE FAR EASTERN SOUTH PLAINS/ROLLING PLAINS. HOWEVER A FOCUS ACROSS THE CENTRAL AND EASTERN ZONES APPEARS VALID ATTM...AS THE PREVIOUS MODEL RUNS WERE LESS AGGRESSIVE WITH THE EASTWARD PROPAGATION. SFC-BASED CAPE AOA 2500 J/KG ACROSS THE AFOREMENTIONED AREA COMBINED WITH GENERALLY WEAK DEEP LAYER SHEAR WILL KEEP THE THREAT OF SEVERE WEATHER POTENTIAL LOW /ALTHOUGH ANY CONVECTION INITIATION COULD BRIEFLY APPROACH STRONG LEVELS/. THE PROGRESSIVE FLOW ACROSS THE NORTHERN U.S. TIER WILL DRIVE A NORTHERLY FROPA ACROSS THE SOUTH PLAINS WEDNESDAY/THURSDAY WITH FORECAST MODELS SHOWING BEST NON-SEVERE CONVECTION POSSIBILITIES TO BE ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE/NORTHEASTERN SOUTH PLAINS EARLY THURSDAY MORNING. BY LATE THURSDAY MODEL SOLUTIONS CONTINUE TO BE IN CONSENSUS REGARDING THE AMPLIFICATION OF AN UA RIDGE ACROSS THE WESTERN CONUS...AND AN EASTWARD EXPANSION ACROSS THE SOUTHERN PLAINS THROUGH THE WEEKEND. MEX GUIDANCE DISPLAYED TRIPLE DIGIT TEMPS BEGINNING AS EARLY AS THURSDAY AND LASTING THROUGH THE WEEKEND. CURRENT THINKING IS THAT TRIPLE DIGITS TEMPS IS LIKELY FRIDAY AND SATURDAY /HIGHEST MID TO UPPER LEVEL THICKNESS VALUES/ WITH A SLIGHT DROP TO THE MID TO UPPER 90S AS A FRONT APPROACHES THE AREA LATE SUNDAY/MONDAY. THUS...HAVE A KEPT A DRY FORECAST BEYOND THURSDAY AS SUBSIDENCE MAY AID TO MITIGATE CONVECTION INITIATION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 91 56 92 59 / 20 20 20 20 20 TULIA 66 92 64 95 59 / 20 20 20 20 20 PLAINVIEW 66 92 65 95 61 / 20 20 20 20 20 LEVELLAND 65 92 65 95 64 / 20 20 20 10 10 LUBBOCK 66 92 65 96 63 / 20 20 20 20 20 DENVER CITY 65 93 62 94 62 / 20 20 20 10 10 BROWNFIELD 65 94 66 96 62 / 20 20 20 10 10 CHILDRESS 68 97 69 97 67 / 20 20 20 20 20 SPUR 64 94 69 99 61 / 10 20 20 20 20 ASPERMONT 67 96 71 99 65 / 10 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01/03/01
Hazardous weather outlook, May 31, 11:26 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT MON MAY 31 2010 TXZ021>044-011630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 AM CDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD POTENTIALLY BECOME STRONG TO SEVERE...WITH THE PRIMARY THREATS BEING HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 31, 4:57 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 457 PM CDT MON MAY 31 2010 TXZ021-312230- PARMER- 457 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL PARMER COUNTY...MOVING NORTHEAST AT 20 MPH. BOVINA IS IN THE PATH OF THIS STORM. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 5:10 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 510 PM CDT MON MAY 31 2010 TXZ021-022-027-028-312245- BAILEY-CASTRO-LAMB-PARMER- 510 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAMB...BAILEY...CASTRO AND PARMER COUNTIES... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN BAILEY COUNTY...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 5:39 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 539 PM CDT MON MAY 31 2010 TXZ021-312315- PARMER- 539 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF FRIONA...MOVING NORTHEAST AT 30 MPH. BLACK IS IN THE PATH OF THIS STORM. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 5:43 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 543 PM CDT MON MAY 31 2010 TXZ022-028-312315- CASTRO-LAMB- 543 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND CASTRO COUNTIES... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN LAMB COUNTY...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. EARTH IS IN THE PATH OF THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 6:18 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CDT MON MAY 31 2010 TXZ023-312345- SWISHER- 618 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SWISHER COUNTY... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN SWISHER COUNTY...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lamb, Lubbock | 62 min |
| May 31, 9:48 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 42 min |
| Jun 1, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 21 min |
| Jun 1, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.